What is The Most Effective Treatment for Erectile Dysfunction?
ERECTILE DYSFUNCTION QUESTION:
I’m new here and I need your help. I’m a man, I’m 26 years old.
I have been suffering from sexual dysfunction for several years (I would say since 2009-2010). I took for many years and in high doses drugs that are known to induce this kind of problem (Prozac, Risperidone).
Although it has been four years since I stopped all these drugs, the problems persisted.
Here is everything I took:
-Prozac 40mg (2006 to 2014)
-Risperidone 1.75mg (1999 to 2014)
-Concerta 90mg (1999 to 2014)
-Minocycline 50mg (2012 to 2013)
-Finasteride 0.25mg (2014 to 2016)
-Minoxidil 5% (2014 to 2017)
Here are all my symptoms:
-Difficult to initiate and maintain an erection (I only have semi-erections, never more than that)
-Reduction of pleasure during orgasm
-Lower penis sensitivity
-Loss of response to sexual stimulation
-Reduction of ejaculated semen volume
-I was circumcised in 2010. I was also removed a fibrous ring during the same operation.
-I have a skin disease on the penis (Psoriasis or Eczema).
Here’s everything I’ve tried so far:
-Best habits of life (better diet, physical exercise, yoga, better social life, I stopped watching pornographic films)
None of this helped me.
What is the solution(s) that could help me? As you can see, there are several angles to attack. Even if the Cialis would have been effective, it would attack only one angle, the problems of erection. Moreover, it would have been temporary and would have cost me dearly.
I’m going to see an urologist this fall (possibly in November). I would like to try as many things as I can before seeing him and knowing what to offer him.
Also, I intend to go see a private urologist shortly to speed things up. It’s expensive and I want to make sure I make the right choice.
I read that since it is the drugs that induced me these problems, “Antidepressants increase the release of serotonin by inhibiting the reuptake of this neurotransmitter.The sexual dysfunction related to SSRIs would be due to the activation of certain receptors serotonin, particularly the 5HT2A and 5HT2C receptors, which would decrease the release of dopamine and cause Parkinsonian disorders and an increase in prolactin. “
I am tempted to try shock wave therapy, PRP, or others, but it seems that it is for those with vascular problems, which does not seem to apply to me.
Can someone advise me? I am ready to put the package to solve my problems.
And finaly, Since my testosterone is low, my family doctor prescribed Androgel 1% at 2.5g / d. However, there are some notorious side effects that scare me: hair loss, weight gain, prostate problems, etc.
Because of Prozac and other medications I was taking, I was overweight for many years (I regained my normal weight 6 months after weaning, but I have facial skin that has lost its elasticity) , I have a big alopecia (still in progress even after more than 4 years of weaning), etc.
I do not want to risk having these side effects again, especially since this treatment to go up my testo will be p-ê long term.
I appeal to your help to find an alternative to Androgel, even if it is not reimbursed by the security. On the one hand, I take care of having healthy habits at all levels. But I also want something that will boost my testosterone. Preferably a natural product. I know there are herbs, things that are not over-the-counter.
Reassign my testo is the first step of my fight and I want the best “booster” possible without the side effects.
DOCTOR ALSAYES ANSWER:
The key to deal with this situation is to identify the cause and to treat it accordingly.
Erectile dysfunction has many factors and underlying causes, as you probably know, such as; Anxiety, diabetes, high blood pressure, alcoholism and smoking tobacco, acute stress disorder,…etc.
For the best treatment option, we need to identify the cause of your erectile dysfunction.
A psychological aspect can also be a reason, and it might be in form of anxiety or pressure to perform under heightened anxiety, or acute stress disorder, or Low sex drive due to the underlying cause (as a bad memory from a previous relationship).
We must first address that problem.
In your case, there are many factors that contribute to ED;
• History of being on medications such as antidepressants, which are known to contribute to ED
• Being overweight
• History of watching pornography (may lead to losing sensitivity)
• Low testosterone levels.
Now for the antidepressants part, if you stop taking them, your erection should back to normal – if there is no other underlying cause – which is not the case here, and that explains why you didn’t notice an improvement after stopping the medications, mostly it will be due to the weight gain and the low testosterone (these 2 aspects should be addressed as well)
Now for the testosterone level, even if your testosterone levels are low and you have symptoms, TRT is not always the first course of action. Your doctor must identify the source for declining levels first—for instance, weight gain or certain medications—we must first address that problem (and in most cases treating the underlying cause is the best option).
Some of the most common causes include; injury or infection, being on medications for a long time (especially hormones used to treat prostate cancer and corticosteroid drugs), chronic illness, stress, alcoholism, obesity.
As you can see, you have a multifactorial issue, and some of these factors contribute to one another.
There may be certain lifestyle changes to help increase testosterone levels naturally, such as resistance exercise and losing weight.
Some herbal supplements claim to be testosterone boosters, however, there isn’t enough research to support their effectiveness.
The best way to address this issue is to identify the underlying cause first.
For ED treatment options (assuming the underlying problem was addressed – if possible) usually, we start with oral medications (such as Viagra or Cialis), your doctor may suggest to change the dose or brand if the desired effect is not achieved after a while, however these medications don’t work well for every case, and for some men they don’t produce the same effect over time, thus 2nd choice we may try is injections (such as Bi-Mix and Tri-Mix).
If these 2 options didn’t provide much improvement, we consider penile implants. There are 2 main types of these implants; semirigid and inflatable. Each type works differently and has various pros and cons. In most cases, patients report a satisfaction rate of 80%-90% with penile implants as they have erections suitable for intercourse.
However, you should know; the placement of penile implants requires surgery, and no surgery is totally free of possible complications or risks.
I’d suggest you speak to your urologist, first for a complete evaluation of your health and identifying all the underlying causes of your issue, and then to determine the best treatment option for your current overall health condition.
I hope this helps you.